# SDR 2017FA0000321

- Difficulty date: June 17, 2017
- Submitted: August 3, 2017
- Operation: General aviation
- Aircraft: N354SH
- Make and model: Snias AS350B3
- Aircraft serial: 3131
- Engine: Tmeca ARRIEL2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: 9609000166
- Condition: Seized
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE HELICOPTER WAS CONDUCTING A SNOW SURVEY, AT APPROXIMATELY 11,500FT, AN ENGINE CHIP LIGHT ILLUMINATED ON THE CAUTION PANEL OF THE ACFT RIGHT AFTER TAKEOFF.  THE PILOT IMMEDIATELY LANDED AND PROCEED TO INSPECT THE MAGNETIC ENGINE CHIP PLUGS WHICH WERE FOUND TO BE FULL OF METAL.  AN ENGINE OIL ANALYSIS WAS PERFORMED 306 HRS PRIOR TO THIS INCIDENT AND FOUND NO ABNORMAL LEVELS OF METAL IN THE ENGINE OIL.  THE M01, M02, M04 AND M05 ENGINE MODULES WERE FOR INSPECTION AND EVALUATION DUE TO METAL CONTAMINATION.  FOUND THE CAUSE OF METAL CONTAMINATION TO BE THE REAR BEARING PN 9609000166 IN THE M04 MODULE.  THE MANUFACTURER HAS NOT DISCLOSED THE REASON WHY THE BEARING FAILED OR PROVIDED ANY RECOMMENDATION TO PREVENT RECURRENCE.  ATTACHED ARE PICTURES OF THE FAILED BEARING FROM THE TECHNICAL MAINTENANCE REPORT PROVIDED BY MANUFACTURER.
